Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 7, 2006, 3:47 AM CDT for 24 counties in Texas. It took effect at Apr 7, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 3:47 AM CDT (08:47 UTC)
- In effect from
- Apr 7, 2006, 11:00 AM CDT
- Expired
- Apr 7, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4794 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:31 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 7, 3:31 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 AM CDT FRI APR 7 2006 .SHORT TERM... LOOKS LIKE ONE MORE DAY OF WARM AND WINDY CONDITIONS AS A LOW PRESSURE SYSTEM SLOWLY PULLS OUT OF THE PLAINS TODAY. SFC DRYLINE REMAINS STALLED ACROSS CENTRAL TX ALONG I-35 THIS MORNING. THE DRYLINE SHOULD MAKE SOME MORE EASTWARD PROGRESS TODAY AS SFC LOW PRESSURE IN S NEBRASKA PUSHES EAST. GFS/NAM 00Z INITIALIZATIONS SEEM NOT TO RESOLVE A DEEP ENOUGH LOW PRESSURE WHICH MAY RESULT IN A WEAKER PRESSURE GRADIENT AND WINDS OVER THE REGION. THE 06Z RUC SEEMS TO HAVE A BETTER HANDLE ON THIS WHICH SUPPORTS STRONGER WINDS IN THE 25-30KT RANGE LATE THIS MORNING. ALSO ANOTHER POTENT SHORTWAVE LOCATED OVER THE ROCKIES SHOULD DIVE INTO THE BOTTOM OF THE UPPER TROUGH OVER THE PLAINS. THIS SHORTWAVE MAY ALSO AID IN TIGHTENING THE PRESSURE GRADIENT AS WELL. FEEL PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO SUPPORT STRONG WINDS SO WIND ADVISORY IS NEEDED FOR BIG COUNTRY...CONCHO VALLEY AND HEARTLAND. WITH DRY AIR IN PLACE...ALSO NEED RED FLAG WARNING FOR ALL AREAS. WINDS SHOULD EXCEED CRITERIA ESPECIALLY IN THE BIG COUNTRY AND RELATIVE HUMIDITY SHOULD BE BELOW 20 PERCENT. DESPITE THE POOR INITIALIZATION OF THE NAM...MODELS CONTINUE TO SUGGEST A STRONG COLD FRONT TO PUSH THROUGH FRI NIGHT WITH THE NAM THE COLDEST BETWEEN IT AND THE GFS. COLD ADVECTION SHOULD CONTINUE MOST OF SATURDAY WHICH WILL HOLD TEMPERATURES INTO THE UPPER 60S TO LOW 70S FOR MOST AREAS. LOW TEMPS WILL FALL BACK INTO THE 40S. UPPER LEVEL RIDGING SHOULD SPREAD OVER THE AREA THROUGH THE WEEKEND AS ANOTHER UPPER TROUGH DIGS OFF THE CALIFORNIA COAST. EARLY NEXT WEEK SFC HIGH PRESSURE SHOULD SHIFT EAST ALLOWING FOR SOME RETURN FLOW OFF THE GULF. WITH THE FRONT PUSHING WELL INTO THE GULF...MOISTURE SHOULD BE SLOW TO RETURN. .LONG TERM... EARLY NEXT WEEK GFS/ECMWF AGREE WITH ONE INITIAL SHORTWAVE TROUGH SCREAMING INTO THE PLAINS ON MONDAY WITH MEAN TROUGH SITUATED OFF THE CALIFORNIA COAST. MODELS SEEM QUITE CONTENT TO KEEP A MEAN TROUGH OFF THE CALIFORNIA COAST THROUGH MUCH OF NEXT WEEK WHICH KEEPS UPPER RIDGING OVER MUCH OF THE PLAINS. EXPECT TEMPERATURES TO REBOUND WELL INTO THE 80S FOR MAX TEMPS DURING THE WEEK. FORECASTED TEMPS ARE CLOSE TO GUIDANCE...BUT A PERHAPS A COUPLE OF DEGREES WARMER ON MAX TEMPS AS LOW LEVEL FLOW WILL MAINLY BE FROM THE SOUTH AND SOUTHWEST. THIS MAY ALLOW FOR ESTABLISHED ELEVATED MIX LAYER TO MIX DOWN RESULTING IN WARMER TEMPS THAN WHAT GUIDANCE SUGGESTS. WILL TRY NOT TO GET TOO CARRIED AWAY AS THERE IS GOOD AGREEMENT WITH GFS ENSEMBLE MOS NUMBERS...BUT STILL THINK TEMPS COULD WARM INTO THE UPPER 80S ESPECIALLY TOWARDS MID WEEK. RAIN CHANCES LOOK SLIM TO NONE AS ANY SHORTWAVE TROUGHS LOOK TO PUSH INTO THE CENTRAL PLAINS AND ATMOSPHERE SHOULD BE SUFFICIENTLY CAPPED BY ELEVATED MIXED LAYER WITH 700MB TEMPS RUNNING 8C-10C. THIS WILL ALSO BE AIDED BY THE FACT THAT MOISTURE WILL BE SLOW TO RETURN AND WILL BE SHALLOW AT BEST ESPECIALLY IN THE BEGINNING OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 45 66 47 / 0 0 0 0 SAN ANGELO 86 46 71 47 / 0 0 0 0 JUNCTION 90 45 73 46 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. WIND ADVISORY FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. && 23/10
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT THU APR 6 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH EARLY THIS EVENING...AS GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES PREVAIL. WIND SPEEDS WILL WEAKEN BY MID EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A LULL IN THE WINDS LATE TONIGHT...WIND SPEEDS WILL PICK UP AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. DANGEROUS FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:00 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.